Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 31, NWS Kansas City, MO

May 11, 2005Grundy County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2005, 9:39 AM CDT for Grundy County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 9:39 AM CDT (14:39 UTC)
Expired
May 11, 2005, 10:14 AM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Grundy County, MO

The radar

The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 111439
SVREAX
MOC079-111515-
/O.NEW.KEAX.SV.W.0031.050511T1439Z-050511T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 AM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1015 AM CDT

* AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EDINBURG...OR 8 MILES WEST OF TRENTON...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   TRENTON BY 950 AM CDT.
   TINDALL BY 955 AM CDT.
   DUNLAP BY 1000 AM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 4018 9377 3996 9377 3998 9340 4026 9350

$$

NRR
4 follow-up statements
000 
WWUS53 KEAX 111446
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 AM CDT WED MAY 11 2005

MOC079-111515-
/O.CON.KEAX.SV.W.0031.000000T0000Z-050511T1515Z/
GRUNDY MO-
945 AM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GRUNDY COUNTY UNTIL
1015 AM CDT...

AT 942 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
THIS STORM WAS LOCATED NEAR EDINBURG...OR 7 MILES SOUTHWEST OF
TRENTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   TRENTON BY 955 AM CDT.
   DUNLAP BY 1010 AM CDT.
   LAREDO BY 1015 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4018 9377 3996 9377 3998 9340 4026 9350

$$

NRR
000 
WWUS53 KEAX 111451
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT WED MAY 11 2005

MOC079-111515-
/O.CON.KEAX.SV.W.0031.000000T0000Z-050511T1515Z/
GRUNDY MO-
950 AM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GRUNDY COUNTY UNTIL
1015 AM CDT...

AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES EAST OF
JAMESPORT...OR 8 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   TRENTON BY 955 AM CDT.
   DUNLAP BY 1005 AM CDT.
   LAREDO BY 1010 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4018 9377 3996 9377 3998 9340 4026 9350

$$

NRR
000 
WWUS53 KEAX 111502
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT WED MAY 11 2005

MOC079-111515-
/O.CON.KEAX.SV.W.0031.000000T0000Z-050511T1515Z/
GRUNDY MO-
1000 AM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GRUNDY COUNTY UNTIL
1015 AM CDT...

AT 950 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 2 MILES EAST OF JAMESPORT.  
THE STORM WAS LOCATED NEAR FARMERSVILLE...OR 7 MILES SOUTH OF 
TRENTON AT 10 AM...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   DUNLAP BY 1005 AM CDT.
   LAREDO BY 1010 AM CDT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4018 9377 3996 9377 3998 9340 4026 9350

$$

NRR
000 
WWUS53 KEAX 111514
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 AM CDT WED MAY 11 2005

MOC079-111524-
/O.CAN.KEAX.SV.W.0031.000000T0000Z-050511T1515Z/
GRUNDY MO-
1014 AM CDT WED MAY 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY HAS BEEN
CANCELLED...

AT 1012 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4018 9377 3996 9377 3998 9340 4026 9350

$$

NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:10 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 11, 7:10 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 AM CDT WED MAY 11 2005

.DISCUSSION...

FIRST OUTFLOW BOUNDARY HAS APPEARS TO BE WASHING OUT NEAR THE MO
RIVER. A SECOND OUTFLOW BOUNDARY HAS SURGED SOUTH INTO NORTHEAST KS
AND INTO THE STJ AREA WITH ELEVATED CONVECTION FORMING ALONG IT.
WILL NEED TO ADJUST THUNDER CHANCES A BIT FURTHER SOUTH TO ACCOUNT
FOR THIS. HAVE SOME NEW CONCERNS THAT THIS SECOND BOUNDARY WILL
REINFORCE THE COOLER AIRMASS ACROSS NORTHERN MO SO HAVE LOWERED MAX
TEMPERATURES BY A CATEGORY ACROSS THE NORTHERN 1/3 OF CWA. ALSO
NOTICED THE STRATOCU WHICH HAS FOLLOWED THE COOLER AIR SOUTH. 06Z
NAM SHOVED THE SECOND OUTFLOW BOUNDARY INTO SOUTHERN MO BY LATE
AFTERNOON AND CARRIED CONVECTION SOUTHWARD AS WELL. IF THIS DOES
OCCUR THEN FORECAST WILL NEED TO BE SCRUBBED WITH TEMPERATURES
LOWERED DRASTICALLY.

MJ

&&

.PREV DISCUSSION...
350 AM...
MAIN UPPER FEATURES OF LARGE CLOSED UPPER SYSTEM OVER THE
INTERMOUNTAIN REGION HANDLED FAIRLY WELL BY ETA/NAM/CANADIAN MODELS.
THE UPPER LOW IS PROGGED TO GRADUALLY LIFT NORTHEAST INTO THE
NORTHERN PLAINS AND MERGE WITH NORTHERN STREAM SHORTWAVE WHICH IS
PROGGED TO DROP SOUTHEAST INTO THE NORTHERN PLAINS ON FRIDAY. THIS
WILL RESULT IN A MORE POSITIVE TILTED UPPER TROUGH...AND SLOWER
FRONTAL MOVEMENT ON FRIDAY. OTHERWISE...MAIN MODEL PROBLEMS ARE THE
NUMEROUS CONVECTIVE FEEDBACK ISSUES NOTED IN THE GFS.

IN THE SHORT TERM PRIMARY PROBLEM IS HOW FAR SOUTH WILL OUTFLOW
BOUNDARY GENERATED BY LARGE MCS OVER IA GET. WEST SIDE OF COLD POOL
HAS SLOWED ITS SOUTHWARD PROGRESSION WITH MAIN PUSH ACROSS SOUTHERN
IA. VEERING 850MB WINDS HAS RESULTED IN CONTINUED ELEVATED
CONVECTION NORTH OF THIS OUTFLOW BOUNDARY. THINK NAM TOO FAR SOUTH
WITH OUTFLOW BOUNDARY BY 18Z TODAY. THINK BETTER BET IS FOR OUTFLOW
TO REACH A LINE FROM BETWEEN STJ AND MCI TO AROUND MOBERLY THIS
MORNING...THEN GRADUALLY WASH OUT THIS AFTERNOON. WILL GO WITH A
NARROW BAND OF LIKELY POPS ACROSS NORTHERN MO FOR THIS MORNING. HIGH
TEMPERATURES TODAY SOUTH OF WARM FRONT SHOULD BE SIMILAR TO
TUESDAYS. ALONG AND NORTH OF PRIMARY WARM FRONT TEMPERATURES WILL BE
A CHALLENGE. AIRMASS SOUTH OF WARM FRONT EXPECTED TO BECOME
MODERATELY UNSTABLE WITH MINIMAL CAP THIS AFTERNOON. WILL NEED TO
WATCH REMNANTS OF TX/OK PANHANDLE CONVECTION AS MVC ASSOCIATED WITH
THIS FEATURE COULD AID WITH RENEWED CONVECTION THIS AFTERNOON ALONG
WEST-EAST FRONTAL BOUNDARY.

THROUGH THURSDAY BEST BET FOR CONVECTION WILL BE ACROSS NORTHERN MO
AND EAST CENTRAL KS WHERE FRONTAL BOUNDARY RESIDES. THURSDAY SHOULD
SEE MORE CLOUDINESS WHICH WILL HOLD BACK TEMPERATURES SOUTH OF
FRONTAL BOUNDARY. WILL GO WITH LIKELY POPS ACROSS NORTHERN AND WEST
CENTRAL MO FOR THURSDAY NIGHT. CONVECTION WILL BE SLOW TO ADVANCE
EASTWARD DUE TO THE POSITIVELY TILTED UPPER TROUGH.

HIGH PRECIPITABLE WATER VALUES ACROSS NORTHERN AND WEST CENTRAL MO
TODAY THROUGH THURSDAY COULD RESULT IN REPEAT STORMINESS AND THUS
HEAVY RAINFALL. THURSDAY NIGHT AND FRIDAY COULD ALSO SEE SOME
TRAINING OF STORMS ACROSS MUCH OF CWA AS UPPER FLOW WILL BE NEARLY
PARALLEL TO EASTWARD MOVING COLD FRONT AND THUS CELLS WILL HAVE
MINIMAL EASTWARD MOVEMENT.

MJ

&&

.PREV DISCUSSION...
952 PM...
BRINGING ANY CHANCES OF THUNDERSTORMS FOR LATE TONIGHT TO ONLY ALONG
THE IOWA BORDER. STORMS ACROSS IOWA SHOWING A LITTLE BIT OF
SOUTHWARD BUILDING...AND CORFIDI VECTORS BOTH ON THE NAM AND RUC
WOULD SUPPORT THIS THROUGH AROUND 09Z THEN PRETTY MUCH COME TO A
HALT...SO HAVE DOUBTS ANYTHING COULD BUILD SOUTH INTO AREA BEFORE
12Z. NEW NAM DOES SHOW SOME SOUTHWARD BUILDING INTO NORTHWEST
MISSOURI IN THE MORNING HOURS ON WEDNESDAY AS COLD POOL WITH MCS
OVER IOWA MOVES SOUTHWARD.  WILL BRING LOW POPS INTO STJ TO ACCOUNT
FOR THIS POSSIBILITY. OTHERWISE...NO BIG CHANGES TO GOING FORECAST.

PC

&&

.PREV DISCUSSION...
256 PM...
EARLY AFTERNOON ANALYSIS DEPICTS STRONG RIDGING IN UPPER LEVELS OF
ATMOSPHERE...WITH ANOTHER CLOSED LOW SLOWLY ROTATING OVER THE ROCKY
MOUNTAINS.  AT THE SURFACE...A DEVELOPING AREA OF LOW PRESSURE OVER
WESTERN NEBRASKA AND WESTERN KANSAS...HAS SET UP A WARM FRONT ALONG
THE KS/NE BORDER.  MID AFTERNOON TEMPERATURES IN IOWA LINGERING IN
THE MID 70S...WHILE TEMPERATURES FURTHER SOUTH APPROACHING RECORD
BREAKING TERRITORY.  AS HEIGHT RISES ALOFT CONTINUE ALONG WITH
INCREASE IN LOW LEVEL FLOW...EXPECT THAT UNSEASONABLY WARM AIR WILL
REMAIN ON TAP THROUGH THURSDAY.  HOWEVER...MAIN CONCERN IN THE SHORT
TERM PORTION OF THE FORECAST WILL DEAL WITH POTENTIAL MCS
DEVELOPMENT/MOVEMENT...AS WELL AS TIMING OF ANY PRE-FRONTAL
CONVECTION ON THURSDAY.

MODELS CURRENTLY ADVERTISING CONVECTION TO BEGIN OVER EASTERN
NEBRASKA/WESTERN IOWA THIS AFTERNOON/EVENING...AND GIVEN
ENVIRONMENTAL PARAMETERS IN THIS AREA...THIS SEEM HIGHLY LIKELY.
CORFIDI VECTORS WOULD INDICATE THAT THE MCS FORMED FROM THIS AREA OF
PRECIPITATION WILL SLIDE OFF TO THE EAST...AND ONLY AFFECT AREAS
NORTH OF THE MO/IA BORDER.  HOWEVER...GIVEN THE POSSIBILITY THAT AN
OUTFLOW BOUNDARY WILL SURGE SOUTH INTO MO...HAVE LEFT CHANCE POPS
ALONG AND NORTH OF HIGHWAY 36 OVERNIGHT.

AS A RESULT OF OVERNIGHT CONVECTION AND CLOUD DEBRIS REMAINING OVER
IA/NORTHERN MO...HAVE LOWERED WEDNESDAYS HIGHS BY A CATEGORY IN THE
SAME AREA.  WHILE SOME CLEARING IS ANTICIPATED...CLOUD COVER SEEMS
LIKELY TO HOLD DOWN TEMPERATURES BY A FEW DEGREES.  CLOUDS WILL
CLEAR OUT COMPLETELY FURTHER SOUTH...ONCE AGAIN ALLOWING
TEMPERATURES TO SURGE INTO THE MID AND UPPER 80S.

DONT SEE MUCH OF A POSSIBILITY FOR CONVECTION TO DEVELOP OVER
MISSOURI/EASTERN KANSAS DURING THE DAY ON WEDNESDAY.  EARLY MORNING
CAP WILL REMAIN STRONG THROUGH 18Z...AND WHILE SOME SHOWERS MAY
LINGER ALONG THE NORTHERN TIER ESPECIALLY IN THE MORNING HOURS...THE
REST OF THE FORECAST AREA WILL REMAIN DRY.  ATTENTION WILL THEN TURN
WEST...WHERE AN ADDITIONAL ROUND OF CONVECTION IS ANTICIPATED...BOTH
ALONG DRYLINE IN CENTRAL KANSAS...AND ALONG NEARLY STATIONARY WARM
FRONT OVER SOUTHERN NE/SOUTHERN IA.  EXPECT THAT ANOTHER MCS WILL
DEVELOP ACROSS EASTERN NEBRASKA...THIS TIME PROPAGATING TO THE
SOUTHEAST AND INTO NORTHWESTERN/NORTH CENTRAL MISSOURI AFTER
MIDNIGHT.  PER ANALYSIS WITH SPC...LARGE HAIL AND DAMAGING WINDS ARE
A POSSIBILITY WITH THIS AREA OF STORMS.

THE COLD FRONT WILL SLOWLY APPROACH THE AREA ON THURSDAY...BUT
REMAIN TO OUR WEST.  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE AHEAD OF THE FRONT...ESPECIALLY LATER IN THE DAY.
DEPENDING UPON EXACTLY WHEN THESE STORMS DEVELOP AND ENTER THE AREA
WILL DICTATE JUST HOW HIGH THE SEVERE THREAT WILL BE.  RIGHT NOW IT
APPEARS THAT THE MAJORITY OF PRECIP WILL HOLD OFF UNTIL AFTER 00Z
FRIDAY...HOWEVER ANYTHING EARLIER WOULD LIKELY PRODUCE LARGE
HAIL/DAMAGING WINDS.

LEINS

FOR THE LATTER HALF OF THE FORECAST...WILL CONTINUE TRENDING TOWARD
THE SLOWER ECMWF...WHICH IS IN AGREEMENT WITH HPC. SURFACE FRONT
MOVES ACROSS THE FORECAST AREA DURING THE DAY FRIDAY...BRINGING A
FAIRLY GOOD CHANCE FOR RAIN. SO HAVE GONE WITH HIGH CHANCE POPS FOR
MOST LOCATIONS FRIDAY INTO FRIDAY EVENING. THE UPPER TROUGH IS NOT
PROGGED TO PASS UNTIL SATURDAY...SO HAVE HELD ON TO LINGERING PRECIP
CHANCES FOR SATURDAY...BUT EXPECT MOST WILL BE DRY SATURDAY AND
SUNDAY. COLD AIR BEHIND THE FRONT WILL KNOCK TEMPS DOWN TO SLIGHTLY
BELOW NORMAL FOR THE WEEKEND. TEMPS THEN REBOUND THE FIRST PART OF
NEXT WEEK AS THE RIDGE OVER THE WEST MOVES CLOSER. MAY SEE SOME WARM
ADVECTION PRECIP OCCUR AROUND TUESDAY ALONG THE LEADING EDGE OF THE
RETURNING WARMER AIR. FOR NOW HAVE GONE WITH JUST SLIGHT CHANCE
POPS. WILL HAVE TO SEE WHAT HAPPENS WITH THE TIMING AND AMOUNT OF
MOISTURE RETURNING.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 11, 6:00 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT WED MAY 11 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
600 AM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEST TO EAST FRONTAL BOUNDARY OVER NORTHERN MISSOURI WILL BE THE
FOCUS FOR THUNDERSTORMS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS
ARE EXPECTED ACROSS EXTREME NORTHERN MISSOURI THROUGH MID MORNING.
NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.

BEGINNING LATE THIS AFTERNOON SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
NORTHEAST KANSAS AND NORTHERN MISSOURI...MAINLY NORTH OF A ST JOSEPH
TO MACON LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE
PRIMARY THREATS BEING FROM LARGE HAIL AT LEAST THE SIZE OF QUARTERS
AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SAME WEATHER SYSTEM RESPONSIBLE FOR WEDNESDAYS WEATHER WILL
LINGER IN THE AREA THROUGH FRIDAY. A COLD FRONT WILL MOVE IN FROM THE
WEST ON THURSDAY. THIS FEATURE WILL BE SLOW MOVING. INITIALLY SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
ACROSS EXTREME EAST CENTRAL KANSAS AND NORTHWEST MISSOURI LATE
THURSDAY AFTERNOON AND EVENING. DUE TO THE SLOW MOVEMENT OF THE FRONT
AND INDIVIDUAL STORMS REPEATEDLY MOVING OVER THE SAME AREA...VERY
HEAVY RAINFALL IS POSSIBLE.

THE COLD FRONT WILL LINGER OVER THE REGION ON FRIDAY AND A REPEAT OF
SEVERE WEATHER AND HEAVY RAINS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE REQUIRED OVER NORTHERN MISSOURI AND NORTHEAST
KANSAS LATE THIS AFTERNOON AND EVENING. ON THURSDAY AFTERNOON AND
EVENING STORM SPOTTERS WILL LIKELY BE NEEDED OVER NORTHWEST AND WEST
CENTRAL MISSOURI AND EAST CENTRAL KANSAS...AND ON FRIDAY SPOTTERS MAY
BE NEEDED OVER MOST OF THE REGION.

MJ

In the hours before

Local storm report, May 11, 8:25 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             FAIRPORT                39.98N 94.35W
05/11/2005  1.00 INCH        DEKALB             MO   LAW ENFORCEMENT

&&

MJM
Special weather statement, May 11, 8:38 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 AM CDT WED MAY 11 2005

MOZ004-012-111445-
ANDREW-GENTRY-
838 AM CDT WED MAY 11 2005

...SIGNIFICANT WEATHER ALERT FOR ANDREW AND SOUTHWESTERN GENTRY
COUNTIES...

AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAVANNAH...OR 15 MILES NORTH OF ST JOSEPH...
MOVING NORTHEAST AT 20 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

NRR
Local storm report, May 11, 8:50 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             2 SSW MCFALL            40.08N 94.24W
05/11/2005  0.88 INCH        GENTRY             MO   PUBLIC

&&

MJM
Local storm report, May 11, 8:58 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             2 S PATTONSBURG         40.02N 94.14W
05/11/2005  2.75 INCH        DAVIESS            MO   CO-OP OBSERVER

            GOLFBALL TO BASEBALL SIZE HAIL REPORTED

&&

MJM
Local storm report, May 11, 9:05 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 AM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     HAIL             4 SE PATTONSBURG        40.01N 94.08W
05/11/2005  2.50 INCH        DAVIESS            MO   AMATEUR RADIO

            WINDOWS DAMAGE TO A HOME.

&&

HUDSON
Special weather statement, May 11, 9:34 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT WED MAY 11 2005

MOZ006-015-111515-
GRUNDY-MERCER-
934 AM CDT WED MAY 11 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN GRUNDY AND SOUTHERN
MERCER COUNTIES...

AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF EDINBURG...OR 11 MILES WEST OF
TRENTON...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:52 AM CDTSevere Thunderstorm WarningEAXGentry, Worth32 min
May 11, 7:55 AM CDTSevere Thunderstorm WarningEAXDeKalb, Gentry53 min
May 11, 8:34 AM CDTSevere Thunderstorm WarningEAXDaviess46 min
May 11, 9:13 AM CDTSevere Thunderstorm WarningEAXDaviess34 min
May 11, 9:17 AM CDTSevere Thunderstorm WarningEAXDaviess12 min
May 11, 9:54 AM CDTSevere Thunderstorm WarningEAXLivingston36 min
May 11, 11:23 AM CDTSevere Thunderstorm WarningEAXClinton, DeKalb43 min
May 11, 1:22 PM CDTSevere Thunderstorm WarningEAXChariton38 min
May 11, 1:22 PM CDTTornado WarningEAXPlatte23 min
May 11, 1:36 PM CDTTornado WarningEAXChariton, Saline40 min
May 11, 1:45 PM CDTTornado WarningEAXPlatte30 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph52 min
May 11, 2:13 PM CDTTornado WarningEAXClay, Platte31 min
May 11, 2:17 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph43 min
May 11, 2:23 PM CDTSevere Thunderstorm WarningEAXClinton45 min
May 11, 2:40 PM CDTSevere Thunderstorm WarningEAXPlatte42 min
May 11, 2:40 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline44 min
May 11, 2:43 PM CDTSevere Thunderstorm WarningEAXClay13 min
May 11, 2:52 PM CDTSevere Thunderstorm WarningEAXCaldwell, Ray46 min
May 11, 3:13 PM CDTSevere Thunderstorm WarningEAXRay47 min
May 11, 3:14 PM CDTSevere Thunderstorm WarningEAXPlatte32 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray33 min
May 11, 3:51 PM CDTSevere Thunderstorm WarningEAXPlatte39 min
May 11, 4:10 PM CDTFlash Flood WarningEAXClay, Platte6 hr
May 11, 4:19 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline41 min
May 11, 4:24 PM CDTSevere Thunderstorm WarningEAXJackson38 min
May 11, 4:37 PM CDTSevere Thunderstorm WarningEAXLafayette38 min
May 11, 4:52 PM CDTSevere Thunderstorm WarningEAXCass, Jackson23 min
May 11, 4:56 PM CDTSevere Thunderstorm WarningEAXCarroll29 min
May 11, 5:02 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Randolph, Saline6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.